Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Had heart attack. Been on metoprolol tartrate and clopidogrel. Having leg cramps. Feeling weak. What to do?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4499 Questions
I had a small heart attack in 19 months ago and I have been on metoprolol tartrate 25 mg twice a day and clopidogrel 75 mg once a day. I feel tried most of the time and I have been having lower leg cramps on the side of my lower leg above the ankle bone during the night. Legs feel heavy during the day and weak. Is there any relation to these symtoms and the drugs I am taking.
Posted Thu, 1 Aug 2013 in Hypertension and Heart Disease
Answered by Dr. Anantharamakrishnan 1 hour later
Hi friend,
Welcome to Health Care Magic

Fatigue is at times a symptom of beta blockers (metoprolol) / your dose is small and you need to continue it in view of the past heart attack.
Disorder of electrolytes (sodium, potassium) is a possibility...
Statins (given for cholesterol) are a common cause of leg cramps...
Peripheral Arterial Disease (narrowing of the blood vessels of the legs), from the same pathology affecting the heart, has to be considered – You may need a Doppler study of the lower limb arteries

Discuss with your doctor

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor